Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 2, NWS Des Moines, IA

February 27, 202451 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 27, 2024, 3:00 AM CST for 51 counties in Iowa. It took effect at Feb 27, 2024, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 3:00 AM CST (09:00 UTC)
In effect from
Feb 27, 2024, 12:00 PM CST
Expired
Feb 28, 2024, 3:00 AM CST
In force
15 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3984 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS73 KDMX 270900
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
300 AM CST Tue Feb 27 2024

IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-271700-
/O.NEW.KDMX.WI.Y.0002.240227T1800Z-240228T0900Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-
Including the cities of Kanawha, Jefferson, Casey, Mason City,
Manson, Lake View, Webster City, Northwood, Eagle Grove, Rockwell
City, Lake Mills, Garner, Fonda, Hampton, Exira, Carroll, Boone,
Ackley, Laurens, Rolfe, Lake City, Pomeroy, Atlantic, Forest
City, Denison, Guthrie Center, Schaller, Eldora, Estherville,
Odebolt, Bayard, Britt, Clear Lake, Wall Lake, Fort Dodge, Manly,
Clarion, Early, Audubon, Algona, Pocahontas, Humboldt, Sac City,
Gilmore City, Panora, Iowa Falls, Belmond, and Emmetsburg
300 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Iowa.

* WHEN...From noon today to 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A period of snow is expected tonight and when 
  combined with the strong wind gusts, could result in reduced 
  visibilities for a short time in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-271700-
/O.NEW.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/
Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-
Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Gladbrook, Earlham, Knoxville, Chariton,
Clarksville, Toledo, New Market, Waterloo, Carlisle, Adel,
Allerton, Bedford, Waukee, Grundy Center, Waverly, Des Moines,
Osceola, Cedar Falls, Reinbeck, Conrad, Marshalltown, Ottumwa,
Oskaloosa, Dysart, Corning, Bloomfield, Creston, Mount Ayr,
Traer, Grinnell, Lenox, Wellsburg, Allison, Greenfield, Adair,
Greene, Leon, Pella, Seymour, Tama, Norwalk, Newton, Corydon,
Centerville, Winterset, Dike, Fontanelle, Humeston, Ames, Shell
Rock, Albia, Perry, Lamoni, Dumont, Indianola, Parkersburg,
Aplington, and Stuart
300 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and southern Iowa.

* WHEN...From 6 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A period of snow is expected tonight and when 
  combined with the strong wind gusts, could result in reduced 
  visibilities for a short time in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KCM
4 follow-up statements
862 
WWUS73 KDMX 271546
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
946 AM CST Tue Feb 27 2024

IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-280000-
/O.CON.KDMX.WI.Y.0002.240227T1800Z-240228T0900Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-
Including the cities of Lake City, Casey, Britt, Eldora, Exira,
Schaller, Wall Lake, Gilmore City, Belmond, Lake Mills,
Emmetsburg, Jefferson, Clear Lake, Sac City, Fort Dodge, Eagle
Grove, Audubon, Lake View, Hampton, Guthrie Center, Rolfe,
Kanawha, Clarion, Bayard, Northwood, Webster City, Atlantic,
Boone, Panora, Mason City, Manson, Early, Pocahontas, Algona,
Garner, Manly, Forest City, Carroll, Fonda, Laurens, Estherville,
Rockwell City, Pomeroy, Denison, Humboldt, Ackley, Odebolt, and
Iowa Falls
946 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northwest, southwest, 
  and west central Iowa.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-280000-
/O.CON.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/
Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-
Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Reinbeck, Waverly, Chariton, Corning,
Carlisle, Grinnell, Albia, Adel, Mount Ayr, Dumont, Perry,
Earlham, New Market, Des Moines, Clarksville, Ames, Greenfield,
Stuart, Grundy Center, Knoxville, Bloomfield, Marshalltown,
Gladbrook, Oskaloosa, Pella, Dike, Corydon, Leon, Allerton,
Newton, Lenox, Aplington, Adair, Norwalk, Greene, Waterloo,
Wellsburg, Humeston, Cedar Falls, Centerville, Lamoni, Osceola,
Fontanelle, Seymour, Creston, Shell Rock, Toledo, Dysart, Traer,
Indianola, Waukee, Tama, Ottumwa, Allison, Bedford, Parkersburg,
Conrad, and Winterset
946 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM 
CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, south 
  central, southeast, and southwest Iowa.

* WHEN...From 6 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jimenez
926 
WWUS73 KDMX 272050
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
250 PM CST Tue Feb 27 2024

IAZ004>007-015>017-023>026-033>037-044>047-057-058-070-280500-
/O.CON.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-
Including the cities of Hampton, Pomeroy, Lake City, Garner,
Humboldt, Clear Lake, Atlantic, Rockwell City, Lake Mills,
Schaller, Algona, Belmond, Eldora, Laurens, Manson, Lake View,
Boone, Odebolt, Audubon, Pocahontas, Northwood, Webster City,
Panora, Sac City, Exira, Ackley, Estherville, Wall Lake, Denison,
Britt, Fort Dodge, Guthrie Center, Eagle Grove, Kanawha,
Emmetsburg, Fonda, Clarion, Mason City, Jefferson, Early, Casey,
Bayard, Iowa Falls, Carroll, Manly, Gilmore City, Forest City,
and Rolfe
250 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central, northwest, southwest, 
  and west central Iowa.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ027-028-038-039-048>050-059>062-071>075-081>086-092>097-280500-
/O.CON.KDMX.WI.Y.0002.240228T0000Z-240228T0900Z/
Butler-Bremer-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-
Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Newton, Carlisle, Oskaloosa, Parkersburg,
Ames, Bloomfield, Toledo, Waterloo, Waverly, Humeston, Allison,
Wellsburg, Tama, Adel, Aplington, Traer, Adair, Lenox, Mount Ayr,
Bedford, Leon, Greene, Chariton, Stuart, Ottumwa, Indianola, Des
Moines, Fontanelle, Grundy Center, Shell Rock, Grinnell, Earlham,
Perry, Greenfield, Marshalltown, Albia, Corning, Osceola,
Corydon, Waukee, Seymour, Gladbrook, Winterset, Dumont, Dysart,
Dike, Reinbeck, Pella, Clarksville, Lamoni, Allerton, New Market,
Creston, Conrad, Norwalk, Centerville, Knoxville, and Cedar Falls
250 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM 
CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, south 
  central, southeast, and southwest Iowa.

* WHEN...From 6 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Martin
562 
WWUS73 KDMX 280308
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
908 PM CST Tue Feb 27 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-280900-
/O.CON.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
908 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central, northwest,
  southwest, and west central Iowa.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
526 
WWUS73 KDMX 280846
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
246 AM CST Wed Feb 28 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-281000-
/O.EXP.KDMX.WI.Y.0002.000000T0000Z-240228T0900Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Oskaloosa, New Market, Centerville,
Chariton, Northwood, Winterset, Mount Ayr, Earlham, Waverly,
Cedar Falls, Humboldt, Sac City, Seymour, Webster City, Allison,
Waterloo, Clarksville, Kanawha, Atlantic, Rockwell City, Guthrie
Center, Adel, Jefferson, Lake Mills, Pomeroy, Fonda, Albia,
Marshalltown, Hampton, Grinnell, Wall Lake, Ottumwa, Humeston,
Grundy Center, Leon, Ackley, Iowa Falls, Boone, Dumont, Corning,
Dysart, Audubon, Lenox, Toledo, Gladbrook, Panora, Osceola,
Manson, Carroll, Norwalk, Fontanelle, Conrad, Aplington,
Bloomfield, Laurens, Estherville, Manly, Corydon, Denison, Exira,
Clear Lake, Fort Dodge, Dike, Pella, Odebolt, Perry, Ames, Tama,
Lamoni, Parkersburg, Eagle Grove, Bayard, Rolfe, Clarion, Des
Moines, Gilmore City, Britt, Wellsburg, Creston, Bedford, Newton,
Traer, Algona, Eldora, Adair, Mason City, Reinbeck, Greene,
Waukee, Forest City, Allerton, Schaller, Early, Shell Rock,
Greenfield, Emmetsburg, Lake City, Belmond, Carlisle, Knoxville,
Indianola, Garner, Pocahontas, Lake View, Casey, and Stuart
246 AM CST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

Wind speeds have diminished somewhat early this morning and thus the 
advisory will be allowed to expire. However, wind gusts up to around 
40 MPH will still be possible through daybreak.

$$

Small

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:32 PM CST, 3 hours 28 minutes earlier. Its key messages:

  • Record temperatures this afternoon with Red Flag Warning in place for warm, windy, and very dry conditions.
  • Sharp cold front on Tuesday will bring falling temperatures along with strong winds and rain/snow overnight.
  • Temperatures warm back to near record again by next weekend.
Area forecast discussion, Feb 26, 11:32 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1132 PM CST Mon Feb 26 2024

 ...Updated for the 06z Aviation Discussion...

.KEY MESSAGES...

- Record temperatures this afternoon with Red Flag Warning in
  place for warm, windy, and very dry conditions.

- Sharp cold front on Tuesday will bring falling temperatures
  along with strong winds and rain/snow overnight.

- Temperatures warm back to near record again by next weekend.

&&

.DISCUSSION...
Issued at 224 PM CST Mon Feb 26 2024

Very warm this afternoon with records already broken at sites across
the area. At noon daily records were already set in Des Moines,
Waterloo, Mason City, and Ottumwa. We will be close on all time
records warmth for February with peak heating yet to come after this
writing. Fire conditions have also been extreme today with a
number of fires noted in satellite and on radar. Relative
humidity has easily dropped under 25% this afternoon with
several sites dropping into the teens. At the same time south to
southwest winds have increased through the afternoon, gusting
25-35+ mph so far today. With a few hours of daylight left,
expect conditions to remain critical through the afternoon with
improvements after sunset as winds diminish and temperatures
cool.

Tuesday remains our transitional day. The forecast remains on track
with few changes to the large trough digging out from the Pacific
northwest and towards the central US. Temperatures across Iowa will
vary widely from only the upper 30s in northwest Iowa to the low 70s
for those in southeast Iowa ahead of the front. Winds will
increase with the front and quickly shift to out of the
northwest with the passage. This will reach northwest Iowa firs
into the afternoon, spreading south east into the afternoon and
evening hours. Winds become quite strong with the front due to
the enhanced pressure gradient across the state and good cold
advection and subsidence to pull down those stronger gusts from
aloft. Soundings show gusts around 38-42+ kts towards the top
of the mixed layer. This is very near wind advisory criteria and
while one has not been issued yet, we will continue to monitor
closely should one be needed.

Precipitation will lag slightly behind the main surface front with
rain transitioning to snow. There are a few interesting tidbits in
the soundings. First is the deep isothermal layer within
soundings for a few hours which could briefly enhance snow
rates. This is also well timed with a period of pretty strong
gusts. This could make for a short period on Tuesday evening
with reducing visibility in northern Iowa. The good news is this
is pretty short lived, but travel could be difficult for a
short time. Accumulations should remain light with probability
of 1" dropping to under 30%. A dusting is more likely, and that
primarily on grassy surfaces with lingering warm ground
temperatures. A few soundings continue to show a short period
with ice loss aloft which may result in a period of wintry mix,
however this has come down quite a bit versus soundings from
yesterday. Precipitation will taper off early Wednesday but
temperatures will remain quite cold behind the front. Wednesday
morning lows look to drop into the teens and single digits
across the area. Combined with brisk northwest winds, look for
wind chills below zero area wide.

The cold (or what would actually be "normal" for this time of
year) will be short lived with 50s by Thursday and 60s into
Friday. 70s to near 80 are quickly back in the forecast again
by next weekend. Early indications amongst models are for
another robust system late Sunday to early next week bringing
back precipitation chances. Lots still to come on that with high
uncertainty so stay tuned.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1132 PM CST Mon Feb 26 2024

Similar concerns to previous package; mainly aft 12z. Winds
increase dramatically behind strong fropa with sustained over
30kt at times and possible gusts 35 to 40kts. Along with that
banding snow very possible/HCR snow showers with cold air
advection briefly as well. VSBY and light snow potential for
north sites MCW/FOD aft 23z. MVFR cigs begin to edge into area
aft 23z MCW/FOD and aft 02z for ALO/DSM. Will let next package
refine timing of higher gusts and vsby. /rev

&&

.CLIMATE...
Issued at 347 AM CST Mon Feb 26 2024

Forecast and Record Max Temps for Select Central Iowa Cities
=============================================
            |  Monday MaxT (2/26)  |  Period
            |  Forecast   Record/  |    of
City        |              Year    |  Record
=============================================
Des Moines        77      70/1896      1878-
Lamoni            76      67/1988      1897-*
Mason City        69      57/1976      1903-
Ottumwa           75      64/1932      1923-
Waterloo          74      64/1896      1895-
=============================================

Forecast and Record Max Temps for Select Central Iowa Cities
=============================================
            |  Tuesday MaxT (2/27) |  Period
            |  Forecast   Record/  |    of
City        |              Year    |  Record
=============================================
Des Moines        64      71/2016      1878-
Lamoni            69      72/1976      1897-*
Mason City        51      58/2016      1903-
Ottumwa           71      72/1976      1923-
Waterloo          64      64/2016      1895-
=============================================

All-Time Record High February Temperatures for Select Central Iowa Cities
=============================================
            |      February       |  Period
            |    All-Time High    |    of
City        |    Record/Year      |  Record
=============================================
Des Moines          78/1930           1878-
Lamoni              79/1930           1897-*
Mason City          66/1981           1903-
Ottumwa             79/2017           1923-
Waterloo            71/1921           1895-
=============================================

*Incomplete dataset

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Hagenhoff
AVIATION...REV
CLIMATE...KCM
Hazardous weather outlook, Feb 26, 7:01 PM CST, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
701 PM CST Mon Feb 26 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-280115-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
701 PM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds out of the northwest along with plummeting
temperatures are forecast by Tuesday afternoon continuing through
Tuesday night. A period of light snow is forecast Tuesday
afternoon into Tuesday night as well and when combined with the
strong winds, may result in reduced visibilities at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Iowa, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.